Gemzar & Cisplatin

Discussion Board Forums Chemotherapy & More Gemzar & Cisplatin

Viewing 7 posts - 31 through 37 (of 37 total)
  • Author
    Posts
  • #14674
    futcher
    Member

    Just Joined this site, I unfortunately have CCA, (had liver resection) -still got some nasties hanging around. I too have undergone Gemzar & 5FU. Gemzar was quite tollerable but 5FU gave me abdomen pain. My counts (CA19-9) shot up with 5FU. Gemzar seemed to have no effect. Radiation treatment is next.

    Steve F

    #14673
    fairydrop
    Member

    Hi,
    My husband John is on that chemo mix and he complains of a general burning in his abdomen the second day. It is usually gone by the 3rd day.
    Hope your Mom gets some relief from the pain. John also experiences extreme fatigue everyday, it doesn’t go away until he’s ready for his next round. He get’s the chemo every 2 weeks.
    Good luck to us all,
    Charlene

    #14672
    mallieg
    Participant

    Thank you all for your input!! It really helps to know people in a similar situation when dealing with this terrible disease. I will address these issues with our oncologist at our upcoming appointment.

    Thanks Again, Alison

    #14671
    jeffg
    Member

    Alison,

    I was on Gemzar and cisplatin for 9 treatments. Very rough with lots of abdominal pains and other side effects. I have nueropathy in feet and hands because of it. Oncologist changed from using cisplatin to carboplatin. A mark difference. I will say that some tumor shrinkage occured while on cisplatin but only short term effect for me. Definitely let your Oncologist know. You should be able to swap to less harsher carboplatin without interupting treatments.

    Keep Your Chin Up! Jeff

    #14670
    jules
    Participant

    alison,

    I am sorry that your mother is experiencing pain. My Dad was on gemcitabine and carboplatin and did not suffer pain, only extreme fatigue the day after chemo, however steriods help with this although he used to feel lousy ‘coming down’ off the steroids. Platin drugs are hard on the bone marrow, although have in general been effective for many patients with cc. Cisplatin is a platin chemo 1st generation and quite harsh, carboplatin is better tolerated (2nd generation) and does the same job, it is newer then cisplatin and oxylplatin is 3rd generation. Maybe your mum would be better off with a newer platin drug that is not so harsh? – you should discuss this with her oncologist.

    Good luck, Jules

    #14669
    jberg597
    Member

    My husband, age 50, was on a similar combination of drugs although he had oxiyplatin (sp?) not cisplatin. He did not experience intense pain but he definitely described abdominal discomfort. I know the platin drugs have severe side effects. Maybe someone else on the site will be able to help you. I know that many others have been on these same drugs. What does your mom’s oncologist say? Keep us posted.
    Best of luck!
    Joyce

    #245
    mallieg
    Participant

    Hello,

    My Mother, age 53, just started Gemzar and Cisplatin on 10/04. Her second treatment was on 10/11 and just consisted of Gemzar. This was after a six month cycle of 5fu (04/06 to 10/06.) After receiving the Gemzar and Cisplatin she started to experience intense pain in her abdomen. The pain would last for about 4 days before subsiding. I was wondering if anyone else on these drugs had similar symptoms??

    Thank You,
    Alison

Viewing 7 posts - 31 through 37 (of 37 total)
  • You must be logged in to reply to this topic.